MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR¿ NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR¿ NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D140401
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lassostarnav,10p,15mm dia loop and a 28 mm balloon ablation catheter.It was reported that during an afib procedure when trying to introduce the lassostar catheter inside the lumen of the heliostar the lassostar was stuck in the lumen.Several attempts were tried to advance it in the lumen which eventually made its' magnetic sensor malfunctioning.Both catheters were replaced with new ones and the procedure continued and ended successfully.No patient consequences.Size of sheath used was 14f.The incident happened before introducing it to the sheath.The irrigation was reduced to 5ml/min.The catheter was not in the deflected state.The balloon was extended (collapsed).The physician waited 30 seconds until retracting the balloon into the sheath.It was not possible to pass a wire or lassostar through the balloon.Introducer stuck within sheath is mdr-reportable.
 
Additional Manufacturer Narrative
On 21-mar-2023, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) the g4 section pma/510(k) number was mistakenly omitted from the initial report.It has been updated to k211219.
 
Additional Manufacturer Narrative
On 3-apr-2023, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lassostarnav, 10p, 15mm dia loop and a 28 mm balloon ablation catheter.It was reported that during an afib procedure when trying to introduce the lassostar catheter inside the lumen of the heliostar the lassostar was stuck in the lumen.Several attempts were tried to advance it in the lumen which eventually made its' magnetic sensor malfunctioning.Both catheters were replaced with new ones and the procedure continued and ended successfully.No patient consequences.Device evaluation details: visual analysis revealed no damage or anomalies on the device.A dimensional test was performed, and the outer diameters of the device were found within specifications, no issues were observed.The failure reported could be related to the wrong manipulation while introducing the catheter through the lumen; however, this can not be conclusively determined.A manufacturing record evaluation was performed for the finished device 30819432l number, and no internal actions related to the reported complaint condition were identified.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following recommendations: if a lassostar¿ catheter is used with the heliostar¿ catheter, do not extend the heliostar¿ catheter beyond the sheath tip until the lassostar¿ catheter has been fully advanced out of the guidewire lumen.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSOSTAR¿ NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16464684
Report Number2029046-2023-00435
Device Sequence Number7579064
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public10846835020335
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2023
Device Model NumberD140401
Device Catalogue NumberD140401
Device Lot Number30819432L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/28/2023
04/03/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/29/2023
04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON ABLATION CATHETER; HELIOSTAR
Patient SexUnknown